Advertisement

European Journal of Pediatrics

, Volume 154, Issue 7, pp 593–594 | Cite as

Neurological deterioration in patients with urea cycle disorders under valproate therapy—a cause for concern

  • Adrian C. Sewell
  • Hans-Josef Böhles
  • Jürgen Herwig
  • Mübeccel Demirkol
Letter to the Editors

Keywords

Public Health Urea Valproate Neurological Deterioration Urea Cycle 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 1.
    Christmann D, Hirsch E, Mutschler V, Collard M, Marescaux C, Colombo J-P (1990) Late diagnosis of congenital argininemia during administration of sodium valproate. Rev Neurol Paris 146: 764–766PubMedGoogle Scholar
  2. 2.
    Coulter DL, Allen RJ (1981) Hyperammonemia with valproic acid therapy. J Pediatr 99: 317–319PubMedGoogle Scholar
  3. 3.
    Honeycutt D, Callahan K, Rutledge L, Evans B (1992) Heterozygote ornithine transcarbamylase deficiency presenting as symptomatic hyperammonemia during initiation of valproate therapy. Neurology 42: 666–668PubMedGoogle Scholar
  4. 4.
    Patel JS, Van T'Hoff W, Leonard JV (1994) Arginase deficiency presenting with convulsions. J Inherited Metab Dis 17: 254PubMedGoogle Scholar
  5. 5.
    Tokatli A, Coskun T, Cataltepe S, Özalp I (1991) Valproate-induced lethal hyperammonaemic coma in a carrier of ornithine carbamoyltransferase deficiency. J Inherited Metab Dis 14:836–837PubMedGoogle Scholar

Copyright information

© Springer-Verlag 1995

Authors and Affiliations

  • Adrian C. Sewell
    • 1
  • Hans-Josef Böhles
    • 1
  • Jürgen Herwig
    • 1
  • Mübeccel Demirkol
    • 2
  1. 1.Department of PaediatricsUniversity Children's HospitalFrankfurtGermany
  2. 2.Department of Nutrition and MetabolismChildren's HospitalÇapa-IstanbulTurkey

Personalised recommendations